Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 251, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 2015, 10:58 AM CDT for 4 counties in Florida. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 10:58 AM CDT (15:58 UTC)
- Expired
- Jul 5, 2015, 12:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Washington County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:00 AM CDT | TSTM WND GST 64 | Cedar Grove, FL | TRAINED SPOTTER RECORDED 63.6 MPH WINDS WITH HIS OWN EQUIPMENT IN GROVE. |
| Jul 5, 11:07 AM CDT | MARINE TSTM WIND 50 | 6 Wsw Panama City, FL | 50 MPH GUST MEASURED WITH A PRIVATE WEATHER STATION...SITE KFLPANAM37 ON WUNDERGROUND |
| Jul 5, 11:12 AM CDT | TSTM WND GST 39 | 1 Sw Tyndall Afb, FL | PEAK WIND GUST OF 34 KNOTS AT TYNDALL AFB...KPAM. |
| Jul 5, 11:12 AM CDT | MARINE TSTM WIND 39 | 1 Sw Tyndall Afb, FL | PEAK WIND GUST OF 34 KNOTS AT TYNDALL AFB...KPAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS52 KTAE 051558
SVRTAE
FLC005-013-045-133-051700-
/O.NEW.KTAE.SV.W.0251.150705T1558Z-150705T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
BAY COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 100 PM EDT/NOON CDT/
* AT 1158 AM EDT /1058 AM CDT/...THE NATIONAL WEATHER SERVICE HAS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 15 MILES NORTH OF PANAMA CITY BEACH TO 23
MILES SOUTHWEST OF TYNDALL AIR FORCE BASE...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...
SPRINGFIELD...MEXICO BEACH...HILAND PARK...STONEMILL CREEK...
TYNDALL AIR FORCE BASE...WEWAHITCHKA...ALTHA...SCOTTS FERRY...MOOSE
POND...GAINER SPRING...RED OAK...CHASON...BAHAMA BEACH...
HONEYVILLE...RECOTA BEACH AND CHIPOLA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3040 8588 3058 8511 2986 8516 2992 8539
3008 8566 3008 8564 3002 8547 3002 8543
3003 8539 3013 8551 3018 8573 3032 8552
3036 8555 3027 8561 3029 8565 3023 8572
3031 8576 3028 8585 3012 8572 3024 8592
TIME...MOT...LOC 1558Z 264DEG 28KT 3043 8588 2988 8589
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:38 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 5, 9:38 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1038 AM EDT SUN JUL 5 2015 .NEAR TERM [THROUGH TODAY]... THE UPPER LEVEL +PV ANOMALY OVER TENNESSEE VISIBLE IN THE SATELLITE IMAGERY WILL LIFT NORTHEASTWARD SLOWLY THROUGH THE DAY. A TROUGH EXTENDING FROM THIS DISTURBANCE IN TENNESSEE WRAPS AROUND THE SOUTHEAST ALONG THE WESTERN HALF OF THE CAROLINAS, DOWN TO CENTRAL GEORGIA AND ALABAMA AND THEN NORTHWESTWARD ACROSS CENTRAL MISSISSIPPI INTO ARKANSAS. SATELLITE AND RADAR IMAGERY SHOW CONVECTION LIGHTING UP ALONG THE TROUGH THIS MORNING, TRENDING WITH EAST-SOUTHEASTWARD MOTION. ONE AREA OF CONVECTION HAS ALREADY REACHED OUR SOUTHEASTERN ALABAMA AND FLORIDA PANHANDLE ZONES. PLENTY OF GULF MOISTURE IS PLACE OVER THE SOUTHEASTERN STATES TO FEED THESE THUNDERSTORMS AND INSTABILITY IN THE SOUTH IS ALREADY PRESENT AS WELL- WITH THE 12Z TAE SOUNDING SHOWING MUCAPE AROUND 2500 J/KG AND MID-LEVEL LAPSE RATES AROUND 6 C/KM. THE SOUNDING ALSO SHOWS 0-6 KM SHEAR OF 23 KTS, WHICH IS HIGH FOR OUR AREA THIS TIME OF YEAR. WITH ALL THESE INGREDIENTS IN PLACE, WE EXPECT ANOTHER ACTIVE DAY WITH SOME OF THESE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND POSSIBLY SOME SMALL HAIL. THESE STORMS WILL MOVE FROM WEST TO EAST ACROSS OUR AREA THROUGH THE DAY, WITH THERE BEING SOME MODEL DISCREPANCY AS TO THE TIMING IN THE AFTERNOON AS THESE STORMS APPROACH SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND. TEMPERATURES TODAY WILL STAY IN THE MID 80S IN SOUTHEAST ALABAMA WITH STORMS AND HIGH CLOUD COVERAGE THROUGH THE DAY, BUT WARM TO THE LOW 90S IN THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA, WHERE STORMS WILL DEVELOP LATER IN THE DAY. && .PREV DISCUSSION [637 AM EDT]... .SHORT TERM [TONIGHT THROUGH TUESDAY]... THE BROAD, WEAK 500 MB TROUGH OVER THE SOUTHEAST THIS EVENING WILL GRADUALLY FILL, WITH A WEAK ANTICYCLONE DEVELOPING TO OUR WEST. AT THE SURFACE, THE EAST-WEST ORIENTED BERMUDA RIDGE ACROSS CENTRAL FL WILL SHIFT SLIGHTLY TO THE NORTH, WEAKENING OUR LOCAL PRESSURE GRADIENT. WE STILL EXPECT MONDAY TO BE A WET DAY IN TERMS OF HIGH POP, AS THE 1000-700 MB MEAN WIND WILL BE FROM THE WEST AND DEEP LAYER MOISTURE REMAINS PLENTIFUL. OUR POP IS IN THE 50-60 PERCENT RANGE, BETWEEN THE MOS CONSENSUS AND ECAM VALUES. ON TUESDAY THE 1000-700 MB MEAN WIND WILL BE FROM THE NORTHEAST, WHICH WILL KEEP THE FL PANHANDLE/BIG BEND SEA BREEZE FRONTS (AND ASSOCIATED DEEP MOIST CONVECTION) PINNED AT THE COAST. DEEP LAYER MOISTURE WILL BEGIN TO DECREASE SLIGHTLY, AND OUR POP IS ONLY IN THE 20-30 PERCENT RANGE. WITH THE REDUCTION IN CLOUDS AND POPS WILL COME WARMER DAYTIME TEMPERATURES, REACHING THE MID 90S ON TUESDAY. .LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]... STRONG DEEP LAYER RIDGING WILL BE THE DOMINANT WEATHER FEATURE ACROSS MUCH OF THE SOUTHEAST. THIS TYPE OF LARGE SCALE WEATHER PATTERN USUALLY CORRELATES WELL WITH ABOVE-AVERAGE HIGH TEMPERATURES AND BELOW-CLIMO RAIN CHANCES. .AVIATION... [THROUGH 12Z MONDAY] SCATTERED MVFR VISIBILITIES WILL AFFECT TLH AND VLD FOR THE NEXT COUPLE OF HOURS. BY 12Z SHOWERS AND THUNDERSTORMS WILL BEGIN TO IMPACT DHN AND THEN ECP. EVENTUALLY, THE STORMS WILL SWEEP THROUGH THE REGION AFFECTING ALL TERMINALS. EXPECT AS LOW AS LIFR CONDITIONS IN THUNDERSTORMS WITH THE POSSIBILITY OF RATHER STRONG WIND GUSTS. STORMS SHOULD CLEAR BY THIS EVENING WITH ONLY PATCHY CIG AND VIS RESTRICTIONS OVERNIGHT. .MARINE... WITH THE BERMUDA SURFACE RIDGE CLOSE BY TO THE SOUTH, THIS WOULD GENERALLY BE AN EASY FORECAST OF LIGHT ONSHORE WINDS AND LOW SEAS FOR THE NEXT SEVERAL DAYS. HOWEVER, THERE IS A COMPLICATING FACTOR TODAY AND IT'S A MESOSCALE FEATURE, WHICH ARE CHALLENGING TO FORECAST. SEVERAL LOCAL AND CONUS-SCALE WRFS BRING A FAIRLY POTENT GUST FRONT RAPIDLY EASTWARD THROUGH OUR MARINE AREA TODAY. WHILE THEY ARE IN GOOD AGREEMENT ON THIS GENERAL SCENARIO, THEIR TIMING DIFFERS BY A COUPLE TO SEVERAL HOURS, SO WE USED A MIDDLE-GROUND SOLUTION. THIS MEANS MARINERS CAN EXPECT AN ABRUPT INCREASE IN WINDS, ALONG WITH A TEMPORARY WIND SHIFT TO THE WEST AS THE GUST FRONT MOVES THROUGH THE REGION LATE THIS MORNING THROUGH AFTERNOON. .FIRE WEATHER... HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS. .HYDROLOGY... ALTHOUGH RAINFALL WAS FAIRLY WIDESPREAD SATURDAY, MOST OF THE AMOUNTS WERE HALF AN INCH OR LESS. WHILE LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND MONDAY, THE PROBABILITY OF GETTING 6 INCHES OF RAIN WITHIN 25 MILES OF A POINT IS 10 PERCENT OR LESS. THE LOCAL RIVERS CONTINUED BELOW THEIR ACTION STAGES, AND THIS APPEARS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 71 91 72 93 / 70 20 60 20 20 PANAMA CITY 87 76 87 76 88 / 80 20 40 20 20 DOTHAN 86 70 89 71 93 / 80 40 50 20 20 ALBANY 84 70 90 72 93 / 80 30 50 20 20 VALDOSTA 91 70 91 71 94 / 70 20 60 20 30 CROSS CITY 92 72 92 72 93 / 50 20 50 20 30 APALACHICOLA 86 74 89 75 90 / 70 20 40 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...HARRIGAN MARINE...FOURNIER FIRE WEATHER...HARRIGAN HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 5, 9:51 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 AM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG MAYHAW 31.18N 84.88W
07/05/2015 MILLER GA 911 CALL CENTER
POWERS LINE DOWN IN WESTERN MILLER COUNTY
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:51 AM CDT | Special Marine Warning | TAE | 54 min | |
| Jul 5, 9:22 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 53 min |
| Jul 5, 9:44 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 5, 9:47 AM CDT | Rip Current Statement | TAE | Franklin | 13 hr |
| Jul 5, 10:05 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 55 min |
| Jul 5, 11:28 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Leon, Liberty and 1 more | 92 min |
| Jul 5, 11:36 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 5, 12:18 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 5, 12:32 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.